Table of Contents
ISRN Discrete Mathematics
Volume 2013 (2013), Article ID 195818, 8 pages
http://dx.doi.org/10.1155/2013/195818
Research Article

Graphs Whose Certain Polynomials Have Few Distinct Roots

Department of Mathematics, Yazd University, P.O. Box 89195-741, Yazd, Iran

Received 16 June 2013; Accepted 7 August 2013

Academic Editors: M. Chlebík and X. Yong

Copyright © 2013 Saeid Alikhani. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Frucht and F. Harary, “On the corona of two graphs,” Aequationes Mathematicae, vol. 4, pp. 322–325, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. D. M. Cvetković, M. Doob, and H. Sachs, Spectra of Graphs: Theory and Applications, Johann Ambrosius Barth, Heidelberg, Germany, 3rd edition, 1995. View at MathSciNet
  3. W. G. Bridges and R. A. Mena, “Multiplicative cones—a family of three eigenvalue graphs,” Aequationes Mathematicae, vol. 22, no. 2-3, pp. 208–214, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. Muzychuk and M. Klin, “On graphs with three eigenvalues,” Discrete Mathematics, vol. 189, no. 1–3, pp. 191–207, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. E. R. van Dam, “Regular graphs with four eigenvalues,” Linear Algebra and Its Applications, vol. 226–228, pp. 139–162, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. E. R. van Dam, Graphs with few eigenvalues—an interplay between combinatorics and algebra [Ph.D. thesis], Center Dissertation Series 20, Tilburg University, 1996.
  7. E. R. van Dam, “Nonregular graphs with three eigenvalues,” Journal of Combinatorial Theory. Series B, vol. 73, no. 2, pp. 101–118, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. E. R. van Dam and W. H. Haemers, “Which graphs are determined by their spectrum?” Linear Algebra and Its Applications, vol. 373, pp. 241–272, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. E. R. van Dam and E. Spence, “Small regular graphs with four eigenvalues,” Discrete Mathematics, vol. 189, no. 1–3, pp. 233–257, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. H. Chuang and G. R. Omidi, “Graphs with three distinct eigenvalues and largest eigenvalues less than 8,” Linear Algebra and Its Applications, vol. 430, no. 8-9, pp. 2053–2062, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. T. W. Haynes, S. T. Hedetniemi, and P. J. Slater, Fundamentals of Domination in Graphs, vol. 208 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1998. View at MathSciNet
  12. S. Alikhani and Y. H. Peng, “Introduction to domination polynomial of a graph,” Ars Combinatoria, http://arxiv.org/abs/0905.2251.
  13. S. Alikhani and Y. Peng, “Dominating sets and domination polynomials of certain graphs. II,” Opuscula Mathematica, vol. 30, no. 1, pp. 37–51, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. S. Alikhani and Y.-H. Peng, “Dominating sets and domination polynomials of paths,” International Journal of Mathematics and Mathematical Sciences, vol. 2009, Article ID 542040, 10 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J. Brown and J. Tufts, “On the roots of domination polynomials,” Graphs and Combinatorics, 2013. View at Publisher · View at Google Scholar
  16. S. Akbari, S. Alikhani, M. R. Oboudi, and Y. H. Peng, “On the zeros of domination polynomial of a graph,” in Combinatorics and Graphs, vol. 531, pp. 109–115, American Mathematical Society, Providence, RI, USA, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. S. Akbari, S. Alikhani, and Y.-h. Peng, “Characterization of graphs using domination polynomials,” European Journal of Combinatorics, vol. 31, no. 7, pp. 1714–1724, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. A. E. Brouwer, “The number of dominating sets of a finite graph is odd,” preprint.
  19. S. Alikhani, “The domination polynomial of a graph at—1,” Graphs and Combinatorics, vol. 29, no. 5, pp. 1175–1181, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  20. S. Akbari and M. R. Oboudi, “Cycles are determined by their domination polynomials,” Ars Combinatoria, http://arxiv.org/abs/0908.3305.
  21. S. Alikhani, “On the graphs with four distinct domination roots,” International Journal of Computer Mathematics, vol. 88, no. 13, pp. 2717–2720, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. S. Alikhani and R. Hasni, “Algebraic integers as chromatic and domination roots,” International Journal of Combinatorics, vol. 2012, Article ID 780765, 8 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. S. Alikhani, Dominating sets and domination polynomials of graphs [Ph.D. thesis], Universiti Putra Malaysia, 2009.
  24. S. Alikhani and E. Deutsch, “New results on domination polynomals and domination roots,” submitted.
  25. E. J. Farrell, “On a general class of graph polynomials,” Journal of Combinatorial Theory. Series B, vol. 26, no. 1, pp. 111–122, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. E. J. Farrell, “An introduction to matching polynomials,” Journal of Combinatorial Theory. Series B, vol. 27, no. 1, pp. 75–86, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. C. D. Godsil, “Algebraic matching theory,” Electronic Journal of Combinatorics, vol. 2, article R8, 1995. View at Google Scholar
  28. O. J. Heilmann and E. H. Lieb, “Monomers and dimers,” Physical Review Letters, vol. 24, no. 25, pp. 1412–1414, 1970. View at Publisher · View at Google Scholar · View at Scopus
  29. C. D. Godsil, Algebraic Combinatorics, Chapman and Hall Mathematics Series, Chapman & Hall, New York, NY, USA, 1993. View at MathSciNet
  30. E. Ghorbani, “Graphs with few matching roots,” Graphs and Combinatorics, vol. 29, no. 5, pp. 1377–1389, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  31. S. Alikhani and Y. Peng, “Independence roots and independence fractals of certain graphs,” Journal of Applied Mathematics and Computing, vol. 36, no. 1-2, pp. 89–100, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. J. I. Brown, C. A. Hickman, and R. J. Nowakowski, “On the location of roots of independence polynomials,” Journal of Algebraic Combinatorics, vol. 19, no. 3, pp. 273–282, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. J. I. Brown, K. Dilcher, and R. J. Nowakowski, “Roots of independence polynomials of well covered graphs,” Journal of Algebraic Combinatorics, vol. 11, no. 3, pp. 197–210, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. C. D. Godsil and I. Gutman, “On the theory of the matching polynomial,” Journal of Graph Theory, vol. 5, no. 2, pp. 137–144, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. S. Akbari, M. R. Oboudi, and S. Qajar, “On the rational independence roots,” Contemporary Mathematics, vol. 531, pp. 149–158, 2010. View at Google Scholar
  36. V. E. Levit and E. Mandrescu, “The independence polynomial of a graph at −1,” http://arxiv.org/abs/0904.4819v1.
  37. S. Akbari and M. R. Oboudi, “On the edge cover polynomial of a graph,” European Journal of Combinatorics, vol. 34, no. 2, pp. 297–321, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. P. Csikvári and M. R. Oboudi, “On the roots of edge cover polynomials of graphs,” European Journal of Combinatorics, vol. 32, no. 8, pp. 1407–1416, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  39. A. D. Sokal, “Bounds on the complex zeros of (di)chromatic polynomials and Potts-model partition functions,” Combinatorics, Probability and Computing, vol. 10, no. 1, pp. 41–77, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. F. M. Dong, K. M. Koh, and K. L. Teo, Chromatic Polynomials and Chromaticity of Graphs, World Scientific Publishing, Hackensack, NJ, USA, 2005. View at Publisher · View at Google Scholar · View at MathSciNet